Alert archive / Nebraska / Special Weather Statements in 2021

Special Weather Statement, NWS North Platte, NE

August 31, 2021Boyd County, Holt County, Rock County, Nebraska

NWS North Platte, NE issued this special weather statement at Aug 31, 2021, 3:28 AM CDT for Boyd County, Holt County, Rock County, Nebraska. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 31, 2021, 3:28 AM CDT (08:28 UTC)
Expired
Aug 31, 2021, 4:30 AM CDT
In force
62 min
Issued by
NWS North Platte, NE
Hail
0.25 in
Wind
55

Counties Boyd County, NE, Holt County, NE, Rock County, NE

The radar

The North Platte radar (KLNX), 164 km from the middle of the area, began a volume at 08:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.5 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2021-08-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1819 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2021-08-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1819 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
2084 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
300 m²/s²
Significant tornado parameter
0.0
Supercell composite
18.9

Open this sounding in Storm Lab

The text

As transmitted.

840 
WWUS83 KLBF 310828
SPSLBF

Special Weather Statement
National Weather Service North Platte NE
328 AM CDT Tue Aug 31 2021
 
NEZ006>010-027-028-310930-
Brown NE-Loup NE-Holt NE-Garfield NE-Rock NE-Keya Paha NE-Boyd NE-
328 AM CDT Tue Aug 31 2021

...Strong thunderstorms will impact portions of Rock, northeastern
Loup, southeastern Brown, northern Garfield, Holt, eastern Keya Paha
and Boyd Counties through 430 AM CDT...

At 327 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southwest of Naper to 13 miles south of
Long Pine. Movement was east at 45 mph.

HAZARD...Wind gusts of 50 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
O'Neill, Bassett, Spencer, Atkinson, Stuart, Butte, Long Pine, 
Chambers, Lynch, Newport, Naper, Gross, Rose, Amelia, Inman, 
Bristow, Emmet, Dustin and Anoka.

This includes the following highways...
 Highway 183 between mile markers 151 and 196.
 Highway 20 between mile markers 246 and 315.
 Highway 281 between mile markers 169 and 223.
 Highway 12 between mile markers 73 and 144.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
north central Nebraska.

&&

LAT...LON 4293 9844 4293 9841 4288 9831 4264 9831
      4192 9893 4222 9986 4244 9989 4300 9938
      4300 9850
TIME...MOT...LOC 0827Z 287DEG 41KT 4289 9923 4234 9971 

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

$$

Snively

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Aug 31, 12:20 AM CDT, 3 hours 8 minutes earlier.

Area forecast discussion, Aug 31, 12:20 AM CDT, 3 hours 8 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1220 AM CDT Tue Aug 31 2021

.UPDATE...
Issued at 850 PM CDT Mon Aug 30 2021

A forecast update is in place for the rest of tonight using the
HRRR. This forecast delays the onset of thunderstorms across ncntl
Nebraska for a few hours. Isolated storms are in place across a
small part of swrn Nebraska.

4 separate UA disturbances are underway across the cntl/nrn
Plains this evening-one across swrn Nebraska, another across swrn
SD, a third across nrn SD and a forth across ern SD. The forecast
assumes the storm activity across nrn SD will drop southeast
through ncntl Nebraska later tonight for likely thunderstorm
chances in that area. Conditions will remain favorable for severe
weather overnight. Strong winds aloft, robust moisture, a low
level jet and a UA disturbance moving through srn SD are the basis
for the basis for the severe weather forecast.

&&

.SHORT TERM...(This evening through Tuesday night)
Issued at 259 PM CDT Mon Aug 30 2021

Satellite shows a good amount of sunshine across Nebraska this
afternoon, but bubbly low clouds are simmering beneath a weakening cap.
Still expect convective initiation to occur along the diffuse warm
front extending northwest to southeast through central Nebraska, and
also along a dry line approaching from the west. Believe both
boundaries are viable triggers for severe weather threats and
will take the best of what deterministic meso guidance has to
offer from their various solutions as they struggle to resolve the
situation.

Expect the cap to erode late this afternoon/early this evening with
convection along both boundaries. Isolated supercells may develop along
the dryline approaching from the west with a threat for damaging
winds and large hail. As the evening wears on and the low level
jet amplifies, expect the warm front will begin to light up with
convection developing into am MCS with a treat primarily for
damaging winds, large hail, and locally heavy rainfall. Confidence
on specifics is not high but convective parameter space with
ample instability, favorable shear profiles with decently curved
hodographs, elevated precipitable water values, and boundaries
available for convective initiation warrant concern. All guidance
members suggest the severe threat will be just to our east after
Midnight with quiet conditions expected for Tuesday.

.LONG TERM...(Wednesday through Monday)
Issued at 259 PM CDT Mon Aug 30 2021

Mid-week upper level high pressure builds across the Southern Plains
with a deep trough developing across western Canada into the
northern Rockies. The ECMWF continues to indicate that a plume of
tropical moisture (the remnants of Hurricane Nora) will lift
northward into the desert southwest from Baja on the western side of
the upper high Wednesday night into Thursday. That moisture lifts
northeast into the Central and Northern Plains Thursday night
through Saturday which could set the stage for some spotty heavy
rainfall. It will turn cooler by the end of the week into Labor Day
weekend with the increased cloud cover and potential
precipitation.

&&

.AVIATION...(For the 06Z TAFS through 06Z Tuesday night)
Issued at 1220 AM CDT Tue Aug 31 2021

The main aviation weather concerns occur through mid-morning with
thunderstorms spreading southeast across north central Nebraska,
which may be followed by low stratus clouds. Most impacts will be
felt from KVTN to KODX and east. Farther south, low level wind
shear conditions are present (including KLBF). Skies clear out
later today in the north, while southeast surface winds also
become gusty.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

UPDATE...CDC
SHORT TERM...MBS
LONG TERM...MBS
AVIATION...Snively
Hazardous weather outlook, Aug 30, 3:54 PM CDT, 11 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
354 PM CDT Mon Aug 30 2021

NEZ004>010-022>029-035>038-056>059-069>071-094-312100-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
354 PM CDT Mon Aug 30 2021 /254 PM MDT Mon Aug 30 2021/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

Strong to severe thunderstorms will develop by early evening in
western Nebraska and along a warm front through central Nebraska.
Storms will become more widespread as they move southeast into
the early overnight hours. The primary threats are very large
hail, damaging winds, and localized flooding, while a tornado also
cannot be ruled out.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

Additional thunderstorms are possible nearly every day from
Wednesday through Sunday. A few storms may be strong across far
northern Nebraska Wednesday evening. Stay tuned to later
forecasts
regarding severe potential later this week.

.SPOTTER INFORMATION STATEMENT...

Please relay any information about observed severe weather or
flooding to the NWS. Rainfall reports are also appreciated.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

In the hours before

Special weather statement, Aug 31, 1:37 AM CDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service North Platte NE
137 AM CDT Tue Aug 31 2021

NEZ006-007-009-010-310730-
Holt NE-Rock NE-Keya Paha NE-Boyd NE-
137 AM CDT Tue Aug 31 2021

...Strong thunderstorms will impact portions of northeastern Rock,
northern Holt, northeastern Keya Paha and Boyd Counties through 230
AM CDT...

At 136 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Burke to near Pickstown. Movement was
southeast at 35 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Spencer, Butte, Lynch, Naper, Gross, Bristow, Dustin, Anoka, Monowi,
Scottville, Redbird State Wildlife Management Area, Hull Lake State
Wildlife Management Area, Mariaville, Mills, Brocksburg, Spencer Dam,
Midway, Dorsey, Parshall Bridge State Wildlife Management Area and
Anncar.

This includes the following highways...
 Highway 281 between mile markers 196 and 223.
 Highway 12 between mile markers 76 and 144.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
north central Nebraska.

&&

LAT...LON 4293 9844 4293 9841 4288 9831 4278 9830
      4263 9831 4264 9934 4300 9945 4300 9850
TIME...MOT...LOC 0636Z 329DEG 28KT 4312 9936 4311 9860

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Snively
Special weather statement, Aug 31, 1:59 AM CDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service North Platte NE
159 AM CDT Tue Aug 31 2021

NEZ005-006-008-310745-
Brown NE-Eastern Cherry NE-Keya Paha NE-
159 AM CDT Tue Aug 31 2021

...Strong thunderstorms will impact portions of northeastern Cherry,
northwestern Brown and western Keya Paha Counties through 245 AM
CDT...

At 158 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hidden Timber to 7 miles south of
Lakeview. Movement was southeast at 50 mph.

HAZARD...Wind gusts of 50 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Valentine, Norden, Crookston, Wood Lake, Smith Falls State Park,
Schlagel Creek State Wildlife Management Area, Highway 97 crossing
the Niobrara River, North River Trail and Sparks.

This includes the following highways...
 Highway 183 between mile markers 224 and 225.
 Highway 20 between mile markers 185 and 223.
 Highway 97 between mile markers 134 and 141.
 Highway 83 between mile markers 194 and 222.
 Highway 12 between mile markers 1 and 38.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
north central Nebraska.

&&

LAT...LON 4246 10042 4300 10082 4300 9972
TIME...MOT...LOC 0658Z 329DEG 42KT 4320 10046 4301 10073

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

Snively
Special weather statement, Aug 31, 2:32 AM CDT, 56 minutes before
Special Weather Statement
National Weather Service North Platte NE
232 AM CDT Tue Aug 31 2021

NEZ007-009-010-310815-
Holt NE-Rock NE-Boyd NE-
232 AM CDT Tue Aug 31 2021

...Strong thunderstorms will impact portions of northeastern Rock,
central Holt and southeastern Boyd Counties through 315 AM CDT...

At 231 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles east of Lynch to 7 miles north of
Atkinson. Movement was east at 45 mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
O'Neill, Atkinson, Stuart, Lynch, Page, Inman, Bristow, Emmet,
Monowi, Scottville, Redbird State Wildlife Management Area,
Opportunity, Spencer Dam, Midway, Dorsey and Anncar.

This includes the following highways...
 Highway 20 between mile markers 278 and 324.
 Highway 281 between mile markers 169 and 213.
 Highway 12 between mile markers 127 and 144.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
north central Nebraska.

&&

LAT...LON 4219 9883 4267 9925 4294 9845 4293 9841
      4288 9831 4236 9830
TIME...MOT...LOC 0731Z 291DEG 38KT 4285 9828 4264 9896

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

Snively
Special weather statement, Aug 31, 2:43 AM CDT, 45 minutes before
Special Weather Statement
National Weather Service North Platte NE
243 AM CDT Tue Aug 31 2021

NEZ005>010-310830-
Brown NE-Eastern Cherry NE-Holt NE-Rock NE-Keya Paha NE-Boyd NE-
243 AM CDT Tue Aug 31 2021

...Strong thunderstorms will impact portions of east central Cherry,
northern Rock, Brown, northwestern Holt, Keya Paha and western Boyd
Counties through 330 AM CDT...

At 243 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles south of Millboro to 12 miles west of
Johnstown. Movement was southeast at 45 mph.

HAZARD...Wind gusts of 50 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Ainsworth, Bassett, Springview, Long Pine, Newport, Naper, Johnstown,
Norden, Wood Lake, Burton, Hofeld Lake, Raven, Bobcat State Wildlife
Management Area, Thomas Creek State Wildlife Management Area,
Mariaville, Pine Glen State Wildlife Refuge, Antelope Peak, Mills,
Brocksburg and Nets Peak.

This includes the following highways...
 Highway 183 between mile markers 171 and 225.
 Highway 20 between mile markers 216 and 269.
 Highway 12 between mile markers 27 and 100.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
north central Nebraska.

&&

LAT...LON 4273 9918 4214 9985 4258 10044 4300 9999
      4300 9907
TIME...MOT...LOC 0743Z 302DEG 37KT 4296 9991 4262 10030

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

Snively
Special weather statement, Aug 31, 3:15 AM CDT, 13 minutes before
Special Weather Statement
National Weather Service North Platte NE
315 AM CDT Tue Aug 31 2021

NEZ010-029-310900-
Wheeler NE-Holt NE-
315 AM CDT Tue Aug 31 2021

...A strong thunderstorm will impact portions of southeastern Holt
and northeastern Wheeler Counties through 400 AM CDT...

At 315 AM CDT, Doppler radar was tracking a strong thunderstorm near
Page, or 15 miles southeast of O'neill, moving southeast at 55 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
O'neill, O'Neill, Ewing, Chambers, Page, Amelia, Inman, Knievels
Corner and Goose Lake State Wildlife Management Area.

This includes the following highways...
 Highway 20 between mile markers 301 and 328.
 Highway 281 between mile markers 159 and 186.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
north central Nebraska.

&&

LAT...LON 4225 9901 4245 9891 4258 9830 4196 9830
TIME...MOT...LOC 0815Z 297DEG 47KT 4235 9837

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Snively
Special weather statement, Aug 31, 3:28 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
328 AM CDT Tue Aug 31 2021

NEZ006>010-027-028-310930-
Brown NE-Loup NE-Holt NE-Garfield NE-Rock NE-Keya Paha NE-Boyd NE-
328 AM CDT Tue Aug 31 2021

...Strong thunderstorms will impact portions of Rock, northeastern
Loup, southeastern Brown, northern Garfield, Holt, eastern Keya Paha
and Boyd Counties through 430 AM CDT...

At 327 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southwest of Naper to 13 miles south of
Long Pine. Movement was east at 45 mph.

HAZARD...Wind gusts of 50 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
O'Neill, Bassett, Spencer, Atkinson, Stuart, Butte, Long Pine,
Chambers, Lynch, Newport, Naper, Gross, Rose, Amelia, Inman,
Bristow, Emmet, Dustin and Anoka.

This includes the following highways...
 Highway 183 between mile markers 151 and 196.
 Highway 20 between mile markers 246 and 315.
 Highway 281 between mile markers 169 and 223.
 Highway 12 between mile markers 73 and 144.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
north central Nebraska.

&&

LAT...LON 4293 9844 4293 9841 4288 9831 4264 9831
      4192 9893 4222 9986 4244 9989 4300 9938
      4300 9850
TIME...MOT...LOC 0827Z 287DEG 41KT 4289 9923 4234 9971

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

Snively

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 30, 7:57 PM CDTSpecial Weather StatementLBFFrontier48 min
Aug 30, 9:47 PM CDTSevere Thunderstorm WarningLBFCherry43 min
Aug 30, 10:29 PM CDTSevere Thunderstorm Warning Considerable damage threatLBFCherry46 min
Aug 30, 10:33 PM CDTSpecial Weather StatementLBFKeya Paha42 min
Aug 30, 10:55 PM CDTAreal Flood AdvisoryLBFCherry54 min
Aug 30, 11:11 PM CDTSevere Thunderstorm Warning Considerable damage threatLBFCherry49 min
Aug 30, 11:24 PM CDTSpecial Weather StatementLBFHolt51 min
Aug 30, 11:55 PM CDTSevere Thunderstorm WarningLBFBrown, Cherry50 min
Aug 31, 12:42 AM CDTSevere Thunderstorm Warning Considerable damage threatLBFBrown, Cherry48 min
Aug 31, 1:20 AM CDTSpecial Weather StatementLBFBrown40 min
Aug 31, 1:37 AM CDTSpecial Weather StatementLBFBoyd53 min
Aug 31, 1:59 AM CDTSpecial Weather StatementLBFKeya Paha46 min
Aug 31, 2:32 AM CDTSpecial Weather StatementLBFHolt43 min
Aug 31, 2:43 AM CDTSpecial Weather StatementLBFBrown, Keya Paha47 min
Aug 31, 3:15 AM CDTSpecial Weather StatementLBFHolt45 min
Aug 31, 3:50 AM CDTSpecial Weather StatementLBFGarfield40 min
Aug 31, 4:20 AM CDTSpecial Weather StatementLBFGarfield, Wheeler40 min
Aug 31, 4:58 AM CDTSpecial Weather StatementLBFWheeler17 min

Nearby

Special Weather Statements in Nebraska, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.